Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 8, 2007, 2:30 PM EDT for Lee County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2007, 2:30 PM EDT (18:30 UTC)
- Expired
- Jun 8, 2007, 2:45 PM EDT
- In force
- 15 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:45 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 8, 1:45 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 145 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT-SUNDAY)...U/L LOW CURRENTLY OVER SOUTH FLORIDA WILL CONTINUE TO SINK SOUTH SOUTHWEST AWAY FROM THE AREA TONIGHT AND SATURDAY. MUCH DRIER AIR ALOFT WILL ADVECT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA SATURDAY AND PERSIST SUNDAY AS HIGH PRESSURE ALOFT BUILDS ACROSS THE NORTHERN GULF OF MEXICO. THIS WILL REDUCE THE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS EACH DAY. SURFACE RIDGE AXIS WILL LAY ACROSS THE CENTRAL FLORIDA PENINSULA WITH VERY WEAK BOUNDARY LAYER FLOW. DAYTIME HIGHS WILL CLIMB SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEKEND. && .LONG TERM (SUNDAY NIGHT - FRIDAY)...PATTERN IN THE LONG TERM TRENDING TOWARD A DRIER SOLUTION...WITH DIURNAL POPS AROUND 20 PCNT AND TEMPS NEAR NORMAL (HIGHS AROUND 90 AND LOWS AROUND 70) EACH DAY. THIS TREND WILL BE THE RESULT OF OUR AREA BEING BETWEEN A DEEPENING LONGWAVE TROF OFF THE EAST COAST AND AMPLIFIED RIDGE TO OUR WEST. WINDS WILL BE LIGHT MOST OF THIS TIME...THUS ALLOWING AFTERNOON SEA BREEZE TO DEVELOP AND PUSH INLAND. THERE WILL BE ENOUGH MOISTURE TO WARRANT A 20 POP EACH AFTERNOON WITH SEA BREEZE ACTIVITY...AND SLIGHTLY HIGHER POPS (30 PCNT) TUE AFTERNOON ASSOC WITH THE PASSAGE OF A SHORT WAVE OVER THE AREA. && .AVIATION...WILL CARRY TEMPOS LATE THIS AFTERNOON FOR ISOLD TSTMS ACTIVITY (BEST CHANCES SOUTH TERMINALS)...OTHERWISE VFR CONDITIONS THROUGH SATURDAY. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD... WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL TROPICAL MOISTURE WILL REMAIN OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TPA 72 91 74 91 / 20 20 10 20 FMY 70 92 73 91 / 30 30 20 30 GIF 70 93 71 93 / 20 20 10 20 SRQ 72 92 72 91 / 30 20 10 20 BKV 67 93 67 92 / 20 20 10 20 SPG 75 90 76 90 / 20 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...EO LONG TERM/AVIATION/FIRE...NP
Hazardous weather outlook, Jun 8, 5:38 AM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT FRI JUN 8 2007 FLZ039-042-043-048>052-055>057-061-081400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-DE SOTO- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS ENOUGH MOISTURE REMAINS ACROSS THE REGION. THE BEST CHANCES FOR STORMS ARE CLOSER TO THE COAST ALONG THE SEA BREEZE FRONT. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ060-062-065-081400- SARASOTA-CHARLOTTE-LEE- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DEEP TROPICAL MOISTURE REMAINS ACROSS SOUTHWEST FLORIDA. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
In the hours before
Special weather statement, Jun 8, 1:23 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 123 PM EDT FRI JUN 8 2007 FLZ052-081815- POLK- 123 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL POLK COUNTY... AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTH AT 15 MPH...WILL AFFECT SOUTH CENTRAL POLK COUNTY...INCLUDING THE TOWN OF FROSTPROOF...UNTIL 215 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jun 8, 2:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 208 PM EDT FRI JUN 8 2007 FLZ056-081915- HARDEE- 208 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE COUNTY... AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTHWEST AT 20 MPH...WILL AFFECT MUCH OF HARDEE COUNTY...INCLUDING THE CITIES OF WAUCHULA... ZOLFO SPRINGS AND ONA...UNTIL 315 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:14 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 31 min |
| Jun 8, 2:33 PM EDT | Special Marine Warning | TBW | 42 min | |
| Jun 8, 2:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 8, 2:53 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 37 min |
| Jun 8, 3:23 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 52 min |
| Jun 8, 3:37 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 23 min |
| Jun 8, 4:07 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 23 min |
| Jun 8, 4:10 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 35 min |
| Jun 8, 4:11 PM EDT | Special Marine Warning | TBW | 34 min | |
| Jun 8, 4:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 8, 4:52 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jun 8, 5:02 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 28 min |
| Jun 8, 5:07 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 23 min |
| Jun 8, 5:20 PM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 8, 5:56 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 34 min |
| Jun 8, 6:46 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.